User Reviews for Diovan HCT
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care. Learn more about Diovan HCT.
Reviews for Diovan HCT to treat High Blood Pressure
"I switched to this after having a bad cough with linsinopril. My BP is stable on this medication, however I do have low or borderline low sodium and potassium on this medication. Don't really have any other side effects. Just take in the morning, will make you pee!"
Txgirl1987 (taken for 6 months to 1 year) August 23, 2017
2 users found this comment helpful.
"Been taking 320/12.5 one week. BP is still all over the scale. The only thing I have noticed is I have really strange dreams."
ssims7 (taken for less than 1 month) December 6, 2015
15 users found this comment helpful.
"Had taken Diovan 160mg and a separate water pill 12.5mg. Then my doctor switched me to Diovan HCT to save money. No good. Wound up with a severe rash. Switched back to the two pill system and now am fine."
paccy67 July 2, 2014
14 users found this comment helpful.
"I have tried several medications for my high blood pressure since 2004; Diovan HCT is the ONLY medication that helps me feel better. The majority of medications I tried gave me terrible headaches. I have virtually no side effects when using Diovan HCT; the only issue I have is that I cannot be out in the sun for extended periods of time."
Anonymous December 29, 2011
43 users found this comment helpful.
"I've been taking Diovan 165mg/12.5mg daily for the last 5 years, since I was 56 yrs old and 200 pounds without any side effects on my case. Maybe some impotence now that I read other comments, but at 61 yrs it is normal for men to no longer be that sexually strong."
JJBP October 26, 2011
17 users found this comment helpful.
"I took this medication for about 4 years. At first, no noticeable side effects. However, I have regularly experienced severe mood swings, panic attacks, swollen and painful feet, and incontinence for the past 2-3 years. I stopped taking Diovan and within two weeks the foot pain and incontinence went away. I am now on a new medication and I haven't had any severe mood swings or panic attacks for the last two weeks. I am still adjusting to the new medicines (Cartia XT) and I feel a little light headed/dizzy. I didn't realize that I was an emotional wreck, it came on slowly and my family just thought I was going crazy. I think it must have been the Diovan because I am fine now and feeling like my old, calm, reasonable, rational self."
Anonymous April 14, 2011
73 users found this comment helpful.
"After trying several high blood pressure medicines this has worked wonderfully to reduce the blood pressure and eliminate excess fluid and sodium. I take one pill 325/12.5 mg in the morning and have added Bystolic 10mg (another great medicine for HBP and Mitral Valve Prolapse) at night."
superstressed March 7, 2010
17 users found this comment helpful.
"Diovan HCT induced disturbing psychedelic dreams and headache. There is an unpublished academic article on the web about how once daily dosing of Diovan may induce psychedelic dreams and that twice daily dosing may relieve the problem. Novartis, the manufacturer, doesn't list this troubling side-effect!"
karlhlewies December 19, 2009
31 users found this comment helpful.
"I've been on Diovan HCT for about a year. I had previously been on lisinopril HCT also for high blood pressure for about 2 years before that, but began having side effects, which disappeared as soon as I switched to Diovan HCT. I haven't had any side effect issues with Diovan HCT other than rare lightheadedness when standing quickly which is not so intense as to cause any problem. And the big improvement for me in Diovan is that my blood pressure measured at home is much more evenly controlled. With lisinopril HCT my blood pressure would be high one day and low the next and the lightheadedness when standing quickly could be so intense that at times I felt close to blacking out. All in all, Diovan HCT is worth the higher cost to me over the generic lisinopril HCT."
Anonymous December 17, 2009
30 users found this comment helpful.
"I used to take Nifedipine 10 mg plus Metoprolol Tartrate 25mg (twice daily) to reduce my blood pressure. Nifedipine's effect caused fluctuation of blood pressure each day. A doctor recommend me to replace by taking 5 mg Amlodipine Besylate and 80 mg of Diovan (Valsartan) once each day. I took Metoprolol for couple of years already. The recent changes reveals two things, by stop taking Metoprolol, my heart beat is faster (new 68 and previously about 60) and I felt irregular heart beat. Now I doubt if I should discontinue Metoprolol as this medicine put my heart at ease. "
Rick Lo May 28, 2009
15 users found this comment helpful.
"Diovan HCT worked well for me for almost three years, good blood pressure numbers, no side effects. However, I started getting fairly severe side effects (nervousness, anxiety, insomnia) that appeared over a period of about a month and disappeared the moment I stopped taking it. A Google search turned up several people had similar experiences. Now on Bystolic, which is doing the trick, so far without any side effects."
ProfessorB April 17, 2009
45 users found this comment helpful.
"I used Diovan with Metoprolol Tartrate. Had to discontinue the metoprolol because it was interfering with my breathing. Now I feel much better just on the Diovan."
8bells March 13, 2009
19 users found this comment helpful.
"Controls blood pressure very well, but causes impotence. I understand the diuretic part (hydrochlorothiazide) is the culprit, but it's very effective otherwise."
Anonymous March 5, 2009
28 users found this comment helpful.
"I started using Diovan HCT as a lower cost alternative without evaluating side effects. After starting Diovan, my blood pressure was OK, but started suffering from "GOUT". Often I couldn't walk and I suffered extensively for 2 years without knowing that the uric acid was being created by the medicine. I changed doctors and the new doctor recommended other medicine. My Uric acid levels went back to normal and they have been fine for 2 years. It is a pleasure for Texan to eat meat again."
MVP1946 March 5, 2009
46 users found this comment helpful.
"After being on Diovan for three months I notice ankles are less swollen than in the past but continue to swell. I also take Arimidex, a cancer medicine. Diovan has proved to be the best medicine for me to date."
Anonymous May 13, 2008
22 users found this comment helpful.
"I have been on this only since December 2007, but it has made a difference in my life. No more swollen ankles, I sleep better at night, and I have more energy. Works great, with no side effects."
Kathie924 April 6, 2008
39 users found this comment helpful.
"I am on a low dose, but have never had any problems with this drug and have been using it for several years now. My Dr. is very happy with it (prescribed by another Dr.) it does it's job. No more puffy ankles either! YAY!"
Feel'n Better Age 49 March 29, 2008
40 users found this comment helpful.
"Works fine in controlling my BP with no noticeable side effects"
Anonymous March 19, 2008
49 users found this comment helpful.
More about Diovan HCT (hydrochlorothiazide / valsartan)
- Side Effects
- During Pregnancy
- Dosage Information
- Drug Images
- Drug Interactions
- Support Group
- Pricing & Coupons
- En Español
- 18 Reviews – Add your own review/rating
- Generic Availability
- Drug class: angiotensin II inhibitors with thiazides